Aa
A
A
Close
Blank
Avatar universal
Hypothyroidism? PAIN? Taken Ciprofloxacin, Avelox, Other Fluoroquinolone Antibiotics?
Why won't the medical community acknowledge the true widespread devastation that FLUOROQUINOLONE ANTIBIOTICS (eg:Ciprofloxacin, Avelox, Levaquin, norefloxacin, etc) cause, instead of choosing to diagnose each symptom individually?  
Hypothyroidism, Hashi's, excruciating pain all over, burning painful feet, joint replacements at an early age, tendon pain that cycles around the body, unexplained cartilage loss, unexplained carpal tunnel, ruptured/torn tendons from normal activity, blurred vision off and on, tremors, problems with 'floaters' in vision path, hypo/hyperglycemic swings, itching/burning/sore skin all over, strange nerve pains that cycle the body, fibromyalgia, chronic fatigue,plus many more.... PAIN worse than death!!!
You are killing us!
Symptoms show up LONG AFTER taking the antibiotic. It takes time for the damage to manifest.

Are YOU another VICTIM?
Cancel
12 Answers
12 Answers
Page 1 of 1
523918 tn?1244553431
I'm interested to know your story, why you think all these problems are related to fluoroquinolone antibiotic?, it's described that they can agravate or cause some of those problems like tendon pain , ......the problem is the abuse of some kind of antibiotics as first line when there are others with less side effects.....

Comment
Cancel
523918 tn?1244553431
Comment
Comment
Submit Comment
Avatar universal
I can confirm that and in my case - it's been 5 months and just a tiny bit of recovery.
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
I think I may be another victim. Trying to figure out what the heck is wrong w/ me.  Took Cipro and the sinus pain was not improved so that was follwed by a course of Avelox where I ended up in the ER by day 7 on it [couldn't walk on my own needed IV fluids]. Off it for a week now and still really tired, various nerve pain, joint pain, muscle fatigue...seems to cycle, weak and dizzy, some blurred vision but it's all better than it had been just seems it should be gone since the meds are out of my system. I'm also dehydrated for no reason [drinking lots of water and electrolytes, no caffeine, no fever, no vomiting,etc.]. Unable to function normally, doctor doesn't seem to care or have any explanation. Fortunately I"m on vacation but I'm not going to be able to return to work if I don't improve. Any advice?
MacChemist
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
I became very sick after taking Avelox in Nov. 2008 and than switching to another antibiotic.  I had all the symptoms you had. I had to seek help in the holistic field because the western doctors only wanted to keep prescribing more medication. I went 3 months without sleeping.  I was slowing dieing. It got to the point they said i need an antidepressant.  I refused to take any antidepressant and other other medications.  I went to see a naturapthic/chinese doctor and after 2 weeks I started feeling better.  Of course recovery has been taken awhile but i feel that I am 90% better.  However, i in the process of possibly having a thyroid problem of course once again with a holitic doctor.  I have not been myself since I took this medication Avelox.  I pray everyday that no one takes this medications.  I went through hell.  People were justing thinking I was crazy.
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
I too was given Avelox and I specifically asked my doctor if this drug would affect my high blood pressure, glaucoma, and Thyriod problem.  Of course he said no.  Day 7 of Avleox was the day I noticed I was feeling really bad, but Day 10 was the worst.  I don't mind meeting Jesus when he calls but I didn't expect it to be in such a painful and miserable way.  I had severe muscle pain, spine pain, couldn't walk, couldn't think, started hallucinating, internal body heat was extreme, headache, throat swelling, kidney area was very painful.  I am wondering if there are going to be long term affects from this now.  I am done with all medications except the maintenance drugs I am on.  This Dr had me on Avelox, Levothyroxine, Fexofenadine, Atacand HCT all at the same time.  I was supposed to start the Wellbutrin at the same time but I decided to hold off as that is just too many pills to take at one time.  
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Good Luck people,

Take a look at fqresearch.org.  This will explain a few things.  I was on levaquin, cipro, avelox sporadically for 5 years. They were trying to fight a sinus infection. I ended up with 24 diagnosis from 7 specialists.  I truly thought that I was going to die.  Fluroquinolones work as a chemotherapy.  They will infest every system that your body has and will kill or attack vital organs.  It usually takes at least 3 years of not taking any fluroquinolones before you will really notice an improvement.  You will also find out what is wrong with you permanently as well.  Many times it takes more then 6 months before damage occurs.  Mine happened after 6 months and up to 24 months.  By the way, Hypothyroidism is one of the first symptoms I had.  I still do not have a doctor that will say it was fluroquinolones though.  I have been off of fluroquinolones for 4 years.  I do feel that I am getting better but slowly.
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
I too had problems with Avelox. I don't even want to type it! lol... some people on another site recommened calcium and magnesium. I happened to be taking Milk Thistle and may have spared my liver from damage since it is an amazing healer of the liver. Spirulina is great for energy also Brewer's Yeast and Bee Pollen(make sure you're not allergic to it before you take it. andrew lessman's vitamins also seem to be great. I hope this helps since you were worried about returning to work...Reba244
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
1166907 tn?1263105248
Hi,
Gone through your post with great deal of interest.

Do you mean to say that these medicines are the cause of Hypothyroidism?

Please let me know as someone very close to me may be at risk.
Comment
Cancel
1166907 tn?1263105248
Comment
Comment
Submit Comment
Avatar universal
Hi. It happened me and many others. Also victims have gotten Hashimoto's.
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
I'm curious as to what happened with your side effects from Avelox. Did they eventually go away.  My husband has suffered for 7 weeks and I don't see the leg pain getting any better
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
649848 tn?1424570775
This is a very old thread and none of the previous posters are active on the forum, any longer, so it's unlikely you'll get a response.
Comment
Cancel
649848 tn?1424570775
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Thyroid Disorders Community Resources
RSS Expert Activity
233488 tn?1310696703
Blank
Marathon Running Done Over Many Yea...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
233488 tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
748543 tn?1443740527
Blank
TMJ/TMJ The Connection Between Teet...
01/15 by Hamidreza Nassery , DMD, FICOI, FAGD, FICCMOBlank
Top Thyroid Answerers
649848 tn?1424570775
Blank
FL
Avatar universal
Blank
MI
1756321 tn?1377771734
Blank
Queensland, Australia
Avatar universal
Blank
Sisters, OR
1204245 tn?1356904325
Blank
Long Beach
Avatar universal
Blank